Alert archive / Illinois / Areal Flood Warnings in 2012

Areal Flood Warning 13, NWS St. Louis, MO

September 26, 2012Clinton County, Marion County, Washington County, Illinois

NWS St. Louis, MO issued this areal flood warning at Sep 26, 2012, 9:02 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2012, 9:02 PM CDT (02:02 UTC)
Expired
Sep 27, 2012, 9:00 AM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, IL, Marion County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WGUS43 KLSX 270202
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CDT WED SEP 26 2012

ILC027-121-189-271400-
/O.NEW.KLSX.FA.W.0013.120927T0202Z-120927T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-WASHINGTON IL-CLINTON IL-
902 PM CDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 900 AM CDT THURSDAY

* AT 853 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
   FLOODING ACROSS THE WARNED AREA.  AVISTON ROAD EAST OF HIGHLAND
   ROAD IN CLINTON COUNTY WAS CLOSED DUE TO FLOODING.  SOME
   SECONDARY ROADS WERE ALSO CLOSED DUE TO FLOODING IN MARION
   COUNTY.  CROOKED CREEK AND LITTLE CROOKED CREEK IN NORTHERN
   WASHINGTON AND SOUTHERN CLINTON COUNY WERE ABOVE FLOOD STAGE.
   THE WATER LEVEL AT SOME OF THE CREEKS HAD ALREADY CRESTED AND
   WERE BEGINNING TO FALL BUT THERE IS STILL THE CHANCE FOR MORE
   SHOWERS AND STORMS LATE TONIGHT AND THURSDAY WHICH COULD SLOW
   THE DROP OF THE WATER LEVELS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BREESE...
  CARLYLE...CENTRALIA...NASHVILLE...NEW BADEN...SALEM...ALBERS...
  ASHLEY...AVISTON...BECKEMEYER...BOULDER...CENTRAL CITY...FAIRMAN...
  GERMANTOWN...HELM...IRVINGTON...JAMESTOWN...KINMUNDY...NEW
  MEMPHIS...ODIN...OKAWVILLE...OMEGA...PATOKA...SANDOVAL...SHATTUC...
  ST. ROSE...STEPHEN FORBES STATE PARK...TRENTON AND WAMAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3847 8913 3832 8915 3833 8970 3865 8969
      3866 8959 3874 8958 3874 8914 3882 8913
      3882 8870 3847 8870

$$

GKS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 26, 7:01 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 26, 7:01 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT WED SEP 26 2012

.SHORT TERM...
ISSUED AT 409 PM CDT WED SEP 26 2012
(TONIGHT AND THURSDAY)

TWO AREAS OF CONVECTION WERE AFFECTING OUR FORECAST AREA THIS AFTN.
THERE WAS WEAKENING CONVECTION ACROSS NERN MO AND W CNTRL IL ALONG
COLD FRONT WHICH EXTENDED FROM NRN IN SW THROUGH NRN MO.  THE OTHER
AREA WAS CONVECTION MOVING THROUGH SERN MO AND SWRN IL ALONG A
PREFRONTAL TROUGH AND ALONG OLD THUNDERSTORM OUTFLOW BOUNDARIES FROM
PREVIOUS CONVECTION LAST NIGHT AND THIS MRNG.  MORE CONVECTION IS
EXPECTED TGT AS WEAK SHORTWAVES CONTINUE TO MOVE EWD THROUGH OUR
AREA OVER THE COLD FRONT WHICH WILL SAG SWD INTO SRN PORTIONS OF MO
AND IL BY THU MRNG AS A SFC RIDGE BUILDS SEWD INTO THE GREAT LAKES
REGION.  A RELATIVELY WEAK SWLY LOW LEVEL JET WILL ALSO PROVIDE
FORCING FOR CONVECTION TO DEVELOP ACROSS SWRN MO WHICH WILL MOVE
THROUGH SERN MO LATER TGT.  WILL PUT THE HIGHEST POPS ACROSS SERN MO
AND SWRN IL TGT S OF THE FRONT WHERE THE BEST LOW LEVEL MOISTURE AND
INSTABILITY WILL EXIST.  THERE MAY BE THE POTENTIAL FOR HEAVY
RAINFALL IN THIS AREA TGT.  CONVECTION WILL CONTINUE ON THU ACROSS
SERN MO AND SWRN IL AS THE FRONT BECOMES NEARLY STATIONARY ACROSS
EXTREME SRN PORTIONS OF MO AND IL.  NERN MO AND W CNTRL IL SHOULD BE
DRY AS THE SFC RIDGE OVER THE GREAT LAKES EXTENDS SWWD INTO THIS
AREA.

GKS

&&

.LONG TERM...
ISSUED AT 409 PM CDT WED SEP 26 2012
(THURSDAY NIGHT THROUGH WEDNESDAY)

THE PRECIPITATION POTENTIAL SHOULD SHIFT A LITTLE FURTHER SWD THU
NGT AS THE FRONT MAKES A LITTLE MORE PROGRESS SWD...PLUS THERE IS
NO DISCERNABLE LOW LEVEL JET AS THE 850 MB WINDS BECOME W-NWLY
ACROSS SRN MO. RAINFALL AMOUNTS LOOK LIGHTER THU NGT WITH THE GFS
MODEL GENERATING THE LEAST QPF AS IT HAS THE FRONT A TAD FURTHER S
THAN THE OTHER MODELS THU NGT. COOLER AIR WILL ALSO BE FILTERING
SWD INTO OUR AREA THU NGT BEHIND THE COLD FRONT. THE FRONT WILL
SHIFT FURTHER S ON FRI WITH SFC RIDGING OVER OUR AREA AS A STRONG
SHORTWAVE DROPS SWD INTO THE GREAT LAKES REGION DEEPENING THE MID-
UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION. THE NAM STILL HAS
POST FRONTAL RAIN ACROSS SERN MO AND SWRN IL ON FRI WHILE THE
ECMWF AND GFS MODELS SHIFT MOST OF THE PRECIPITATION S OF OUR
FORECAST AREA ON FRI. COOLER AND DRIER CONDITIONS CAN BE EXPECTED
FOR THE ENTIRE FORECAST AREA BY FRI NGT WITH STRENTHENING MID-UPPER
LEVEL N-NWLY FLOW AND A SFC RIDGE OVER OUR AREA. THIS SHOULD BE
THE START OF A DRY PERIOD OF WEATHER FOR THE EXTENDED FORECAST
WITH THE PRECIPITATION REMAINING S OF OUR AREA AND RELATIVELY COOL
WEATHER THIS WEEKEND. BOTH THE GFS AND ECMWF MODELS HAVE AN UPPER
LEVEL TROUGH S OF OUR AREA BUT ANY PRECIPITATION ASSOCIATED WITH
THIS FEATURE SHOULD REMAIN S OF OUR AREA MON THROUGH WED.

GKS

&&

.AVIATION...
ISSUED AT 639 PM CDT WED SEP 26 2012

FEW CHANGES TO THE PREV TAFS AS CONFIDENCE HAS NOT INCREASED TO
MAKE TOO MANY CHANGES. ISOD SHRA CURRENTLY SW OF KSUS IS EXPECTED
TO REMAIN S OF KSUS AND SHUD MOVE JUST S OF KCPS. OTHERWISE...ISOD
SHRA REMAIN POSSIBLE THRU MUCH OF THE NIGHT DUE TO WEAK FORCING. A
LOT OF UNCERTAINTY REMAINS REGARDING FG DEVELOPMENT OVERNIGHT AND
STRATUS OVERNIGHT INTO THURS MORNING. CLOUD COVER SHUD HELP
PREVENT FG DEVELOPMENT. HOWEVER...IF BREAKS OCCUR IN CLOUD
DECK...FG MAY FORM RAPIDLY DUE TO VERY MOIST BOUNDARY LAYER. WILL
MONITOR AND UPDATED AS CONFIDENCE INCREASES.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 26, 7:07 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT WED SEP 26 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
707 PM CDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THE CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT WITH THE BEST
COVERAGE ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WHERE A
FEW STORMS MAY BE STRONG WITH SMALL HAIL AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH FRIDAY
WITH THE BEST COVERAGE ACROSS SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

In the hours before

Local storm report, Sep 26, 3:51 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       MONROE CITY             39.65N  91.73W
09/26/2012  M4.00 INCH       MONROE             MO   TRAINED SPOTTER

            STORM TOTAL AMOUNT.

&&

DYE
Local storm report, Sep 26, 3:52 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HEAVY RAIN       CARLYLE                 38.62N  89.37W
09/26/2012  M4.90 INCH       CLINTON            IL   TRAINED SPOTTER

            STORM TOTAL AMOUNT.

&&

DYE
Local storm report, Sep 26, 4:12 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HEAVY RAIN       POTOSI                  37.94N  90.78W
09/26/2012  M3.34 INCH       WASHINGTON         MO   TRAINED SPOTTER

            STORM TOTAL AMOUNT.

&&

DYE

Nearby

Areal Flood Warnings in Illinois, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.